Top
20
Doctor insights on: What Happen If Metformin Went Down The Wrong Way

Share
1

1
What would happen if you took metformin and it went down the wrong way I took it at 6:00 pm tonight,?

What would happen if you took metformin and it went down the wrong way I took it at 6:00 pm tonight,?

Aspiration pneumonia: Hi, Thank you for your question. If you aspirated the pill you may have problems. You should get a bronchoscopy and have an attempt to remove the pill. Hope that helps..contact me if you have any other questions :-) Dr. M ...Read more

Dr. David Sneid
1,060 doctors shared insights

Metformin (Definition)

That reduces liver production of glucose- other benefits: can't cause low blood sugar when used alone, likely cariovascular benefit, may reduce complications of diabetes, may reduce cancer risk ...Read more


Dr. Al Hegab Dr. Hegab
2 doctors agreed:
2

2
What would happen if you swallowed a metformin down the wrong way I just took it at 9:09 tonight. I hope it melts away or I should say dissolve. ?

Dr. Al Hegab Dr. Hegab
2 doctors agreed:
What would happen if you swallowed a metformin down the wrong way I just took it at 9:09 tonight. I hope it melts away or I should say dissolve. ?

?: Did you mean it went down through the wind pipe? May be, but unlikely, you wouldn't be writing to us, as you would be coughing forcefully or chocking, if none happened, and no symptoms, I wouldn't worry, as most probably it went to your stomach, if otherwise and have no symptoms, go to your doctor or go to urgent care for assessment, best wishes ...Read more

See 1 more doctor answer
3

3
Am taking 250 mg of metformin and just had a 301 bllod sugar reading. What should I do to bring it down?

Am taking 250 mg of metformin and just had a 301 bllod sugar reading. What should I do to bring it down?

Call your doctor: You should speak with your doctor immediately. The doctor may want to raise the metformin dose. Also you need to minimize carbohydrate intake and stay on your diet. ...Read more

4

4
Insulin level was 24 two years ago, then 6 months later was128 , then 6 months ago was 465. Finally dr. Put me on metformin. Is it going to go down?

Insulin level was 24 two years ago, then 6 months later was128 , then 6 months ago was 465. Finally dr. Put me on metformin. Is it going to go down?

Maybe..: More important is your weight -which if increasing , increases Insulin resistance, which is most likely cause increase Insulin level and what your blood sugars are- if diabetec, get sugars controlled. ...Read more

5

5
Cycle day 38, negative ghcg? Whats wrong (i have pcos currently on metformin)

PCOS: Your pcos is the problem. Metformin will probably not help to regulate your cycle. If you are trying to conceive, ovulation induction is indicated ( and metformin will not induce ovulation), if not - the pill would be helpful to regulate the cycles. ...Read more

7

7
I was really dizzy last night. Checked my sugar and it was 302! wow. Took my metformin and it went down some. But now today i don't feel good. Pain in my stomach and diarrhea. Is this possible from the pill?

I was really dizzy last night. Checked my sugar and it was 302! wow. Took my metformin and it went down some. But now today i don't feel good. Pain in my stomach and diarrhea. Is this possible from the pill?

Possible: I would check your sugar often, write it down & review it with your doctor. It may be that you need additional medication or advise about your food & exercise. You're young so you could use this to step up your diabetes control & live a better quality & healthier life. ...Read more

See 1 more doctor answer
8

8
My husband is diabetic and take metformin and januvia (sitagliptin) but he's sugar is always over 200 and up what is wrong?

My husband is diabetic and take metformin and januvia (sitagliptin) but he's sugar is always  over 200 and up what is wrong?

Intensify treatment: He might need stronger medications or Insulin at this time. He will still need to make sure he is eating the right food and putting effort in an exercise regimen. Keep close follow up with his physician so that his medications can be changed appropriately. ...Read more

9

9
58 yr male-after taking metformin 500 mg since 9/24 his sugar shot down to 86. Should he keep taking prescription 2x daily. He feels weak?

58 yr male-after taking metformin 500 mg since 9/24 his sugar shot down to 86. Should he keep taking prescription 2x daily. He feels weak?

Definitely: Metformin doesn't increase Insulin levels or drop glucose below normal. Continue the metformin twice daily to retard progression of diabetes. Also diet and exercise to lose weight, take rx to protect kidneys, monitor BP and lipids, and protect against complications, . ...Read more

10

10
What to do to reduce triglycerides? Mine was 220 after lunch. Should i worry? My A1c was 6.6, take 1000mg metformin a day & want to go down to 5.5.

Diet,exercise: Normal triglycerides is 150 or less-not to worry because you can't get it down with exercise and diet-low in carb including alcohol and dairy products.These would lower your hba1c as well.Be sure to follow up with your doctor closely as instructed. ...Read more

11

11
As diabetic is glucose of 122 good after 3 hrs of eating? Since it's gone down tremendously, should I lower dosage?Take 2.5 onglyza (saxagliptin) & 500 metformin.

As diabetic is glucose of 122 good after 3 hrs of eating? Since it's gone down tremendously, should I lower dosage?Take 2.5 onglyza (saxagliptin) & 500 metformin.

That's good control: I hope you meant 3 hours after eating. Your blood sugar is not in the hypoglycemic range after eating so you are not getting too much medication. Congratulate yourself (and your doctor) and keep up the good work. ...Read more

See 1 more doctor answer
15

15
Diabetic after whipples. 250mg metformin 3 times a day. Diabetes under control but losing weight after cutting down on carbs.want weight gain?

Diabetic after whipples. 250mg metformin 3 times a day. Diabetes under control but losing weight after cutting down on carbs.want weight gain?

It will be difficult: I'm glad that you're able to control your inevitable diabetes after a Whipples with only a low dose of Metformin. Metformin is also one of the best anti-cancer medications there is--so I encourage you to continue to take it. You'll just need to increase your caloric intake--mostly fat and protein. Appetite enhancers include the antihistamine Periactin (cyproheptadine hydrochloride) (best taken at night), and the cannabinols. ...Read more

16

16
Ive got PCOS. I did have 2 periods this year, my last 1 was may. I started taking metformin but stopped as since i havnt had a period! Whats wrong?

Ive got PCOS. I did have 2 periods this year, my last 1 was may. I started taking metformin but stopped as since i havnt had a period! Whats wrong?

PCOS: The PCOS results in you not ovulating and this not having periods. It is also associated with insulin resistance and an increase the risk of diabetes.Metformin is an insulin sensitizer and helps prevent diabetes. By lowering the insulin level it can make it easier to ovulate. Hope this helps. ...Read more

18

18
I am currently on fertility treatment of bcp to get my cycle and also on metformin. Feeling very nauseous and spotting for 6 days. What wrong?

I am currently on fertility treatment of bcp to get my cycle and also on metformin. Feeling very nauseous and spotting for 6 days. What wrong?

Nausea: There are a few possibilities for you. One possibility is that the met forman is making you not jaded and the bleeding which is abnormal for you is caused by the birth control pill or perhaps by the effect metformin is having on your ovaries and the second possibility is that you are pregnant and so i would test that for sure. ...Read more

19

19
Had episode at work. Cold sweat, heart palp, dizziness and nausea. Almost blacked out and had to sit down. Could this be from metformin? Not diabetic.

Had episode at work. Cold sweat, heart palp, dizziness and nausea. Almost blacked out and had to sit down. Could this be from metformin? Not diabetic.

Many reasons: Did you check your blood glucose and vital signs after the spell? The episode could be due to poor nutrition, hypoglycemia, drugs, medications, seizure, vasovagal response, arrhythmia, anxiety, panic disorder, etc. See your primary care physician to be evaluated. http://www.nlm.nih.gov/medlineplus/ency/article/003216.htm ...Read more

Dr. Walter Futterweit
712 doctors shared insights

Glucophage (Definition)

Glucophage is a diabetes-related agent which is a kind of ...Read more